Tennessee, 2005Damaging Wind in Tennessee, August 13, 2005
August 13, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 13, 2:10 PM EST, 4 hours earlier.
Area forecast discussion, Aug 13, 2:10 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SAT AUG 13 2005
.SHORT TERM (TONIGHT AND SUNDAY)...LITTLE CHANGE IN WEATHER PATTERN
WITH UPPER-LEVEL RIDGE THE MAIN WEATHER FEATURE AND AN EMBEDDED AREA
OF LOW PRESSURE TO OUR SOUTH. AIR MASS HAS BECOME UNSTABLE ONCE
AGAIN THIS AFTERNOON WITH LI/S OF -3 TO -4. MOISTURE REMAINS IN
PLACE AND LIFT ASSOCIATED WITH WAVES CIRCULATING WITH THE LOW...AS A
RESULT...SCATTERED CONVECTION HAS DEVELOPED IN AND AROUND THE MRX
CWA. THIS CONVECTION WILL CONTINUE INTO THE EVENING HOURS. DAYTIME
HEATING IS A STRONG INGREDIENT OF THE THUNDERSTORM DEVELOPMENT AND
WITH SUNSET...ACTIVITY SHOULD DIMINISH. HOWEVER...WEAK SHORT WAVES
IN THE UPPER FLOW MAY KEEP SOME LIMIT CONVECTION GOING INTO THE
OVERNIGHT HOURS. MORE OF THE SAME EXPECTED FOR SUNDAY...WITH THIS
NORMAL SUMMERTIME PATTERN IN PLACE OVER THE SOUTHERN APPALACHIAN
REGION. GUIDANCE NUMBERS LOOKS GOOD AND WILL NOT STRAY FAR FOR HIGH
AND LOW TEMPS.
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...DOG DAYS OF SUMMER WILL
CONTINUE THROUGH NEXT WEEK WITH A STAGNANT SYNOPTIC PATTERN EXPECTED
FOR THE MOST PART. LATEST GFS MODEL RUN INDICATES THAT A WEAK SHORT
WAVE ON TUESDAY MAY NUDGE A WEAK STATIONARY FRONT OVER THE OHIO
RIVER VALLEY TOWARDS THE FORECAST AREA. HOWEVER...THINK THAT THIS
FRONT SHOULD STAY NORTH OF THE FORECAST AREA THROUGHOUT THE WEEK...
AS UPPER-LEVEL FLOW REMAINS MOSTLY ZONAL. A MOIST AND MARGINALLY
UNSTABLE AIRMASS WILL CONTINUE ACROSS THE FORECAST AREA...WITH
SCATTERED CONVECTION EXPECTED TO DEVELOP EACH DAY NEXT WEEK...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ALSO...EXPECT A LITTLE
BETTER COVERAGE OF CONVECTION OVER THE HIGHER ELEVATIONS DUE TO
DIFFERENTIAL HEATING. GFS MODEL ALSO INDICATES THAT A STRONGER
UPPER-LEVEL TROUGH WILL DEVELOP LATER IN THE WEEK AND FINALLY PUSH A
COLD FRONT INTO THE FORECAST AREA ON FRIDAY. HOWEVER...ENSEMBLE
MEANS INDICATE THAT THIS SOLUTION IS TOO AGGRESSIVE WITH THE
SOUTHWARD FRONTAL MOVEMENT...SO THINK THAT FRONTAL PASSAGE SHOULD BE
SLOWER (SOMETIME NEXT WEEKEND). OVERALL...WILL PLAN TO GO WITH A
PERSISTENCE FORECAST THROUGH NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 92 72 92 / 50 30 30 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 70 91 / 50 30 30 30
OAK RIDGE, TN 71 91 70 91 / 50 30 30 30
TRI CITIES AIRPORT, TN 68 89 67 90 / 40 30 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
MJB/DMG
Hazardous weather outlook, Aug 13, 7:00 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
800 AM EDT SAT AUG 13 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-141000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
800 AM EDT (700 AM CDT) SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE
THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT
TIMES THROUGHOUT THE WEEK.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DMG
In the hours before
Local storm report, Aug 13, 1:39 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 SSW SPRING CITY 35.66N 84.88W
08/13/2005 RHEA TN LAW ENFORCEMENT
ONE TREE DOWN AT THE JUNCTION OF HWY 68 AND HWY 27
BETWEEN DAYTON AND SPRING CITY. BLOCKED TRAFFIC. REPORTED
BY DISPATCH.
&&
GRCLocal storm report, Aug 13, 5:55 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/13/2005 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&Thunderstorm Wind, Greene
- When
- August 13, 6:10 PM EST to 6:30 PM EST
- Where
- Greene County, Baileyton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -82.833
Numerous trees and powerlines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470640.